Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

July 8, 2017Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 8, 2017, 1:21 PM EDT for Orange County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 1:21 PM EDT (17:21 UTC)
Expired
Jul 8, 2017, 1:45 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Tampa radar (KTBW), 101 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS82 KMLB 081721
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
121 PM EDT SAT JUL 8 2017
 
FLZ045-053-144-081745-
Osceola FL-Orange FL-Southern Lake County FL-
121 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE...SOUTHWESTERN 
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...

At 117 PM EDT, Doppler radar was tracking the leading edge of a gust 
front associated with strong thunderstorms along a line extending 
from near Groveland to 7 miles southwest of Lake Louisa to 10 miles 
west of Four Corners. Movement was east at 25 mph.

Wind gusts to around 40 mph will be possible with these storms.

Locations impacted include...
Ocoee, Winter Garden, Groveland, Mascotte and Windermere, Champions 
Gate, Celebration, and Campbell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near any of the small lakes in the advisory area, get out 
of the water and move indoors or inside a vehicle. Lightning can 
strike out to 10 miles from the parent thunderstorm. If you can hear 
thunder, you are close enough to be struck by lightning. Move to 
safe shelter now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 2864 8191 2863 8154 2844 8152 2814 8146
      2814 8152 2820 8152 2826 8156 2826 8166
      2835 8166 2835 8179 2836 8179 2836 8186
      2835 8186 2835 8196
TIME...MOT...LOC 1717Z 249DEG 21KT 2852 8189 2838 8181 2828 8181 

$$

Cristaldi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:30 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 8, 9:30 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
930 AM EDT Sat Jul 8 2017

.DISCUSSION...

...Higher coverage of showers/storms this afternoon and evening...

Current-Tonight...Morning KXMR sounding rather moist at 1.77 inches
and also cooler aloft at 500 mb (-8.0C). The 915 MHZ Cape wind
profiler shows light southwesterly flow (5-10kts) below 3.0KFT with
light/variable winds above this level. Weak low-level troughing
across the Eastern Seaboard and Deep South should suppress weak
surface ridging to across the south-central FL peninsula, while
ridging aloft continues across central Florida. Light/variable
morning winds will become generally more southerly over the interior
this afternoon while ESE along the east coast with sea breeze
development and slow movement inland. The sea breeze formation may
be a bit more delayed north of the Treasure Coast with current low-
level ridge placement.

While moisture has deepened over the past 24 hours and MOS guidance
suggests 60-80pct PoPs, will stick with 50pct along the east coast
and 60pct into the interior. With cooler air aloft, as well as some
drier air in the mid-levels, will have to be on the lookout for some
strong microburst winds with a few stronger cells. Heavy downpours,
frequent lightning, and small hail will be other threats. Shower and
storm activity will diminish into mid/late evening.

Max temps should reach the lower to middle 90s again before storms
occur. Lows again in the 70s areawide. Winds will become light
SSW/SW during the night.

&&

.AVIATION...Continued VFR this morning and early afternoon. The east
coast sea breeze will generate isolated-scattered lightning storms
early this afternoon across coastal counties with VCTS, at least,
likely necessary for coastal terminals. High PoPs forecast for
afternoon/evening into the interior with tempo groups likely
necessary anywhere from mid-late afternoon into early-mid evening.
Heavy downpours, frequent lightning, and potential microburst winds
the main threats.

&&

.MARINE...Today-Tonight...Low-level ridge axis across the south-
central peninsula today. SSW/SW morning light winds will become
ESE/SE this afternoon generally 6-12 kts. Pressure gradient weak
enough that wind direction will revert back to SSW/SW tonight with
speeds around 8-13 kts over the open Atlc. Seas remain conducive for
favorable small craft boating at 1-2 ft, except up to 3 ft well
offshore.

Isolated-widely scattered storms are expected, especially over the
Gulf Stream. Gusty outflow winds from scattered strong lightning
storms over land this afternoon could push back to the coast and
affect the intracoastal waters.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Cristaldi
Hazardous weather outlook, Jul 8, 10:20 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1020 AM EDT Sat Jul 8 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1020 AM EDT Sat Jul 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Increasing moisture will lead to a greater coverage of storms than
in recent days. Scattered storms are expected to form along the east
coast sea breeze by mid afternoon, then increase in coverage through
early evening. Sea and lake breezes along with thunderstorm outflow
boundaries, will interact from late afternoon into early evening.
Coupled with cooler temperatures aloft, this could lead to a few
strong storms, mainly after 500 PM. Wind gusts to 50 MPH or higher,
hail to around 1 inch in diameter, frequent lightning are possible.
Move indoors to safety if skies look threatening or you hear thunder.

.FLOOD IMPACT...
Slow storm motion to the north at 5 to 10 mph will allow for quick 2
or 3 inch downpours in a few of the stronger storms. Considerable
water ponding can be expected on some roadways and other poorly
drained areas.

.RIP CURRENT IMPACT...
A small east swell combined with tidal affects from a full moon
will result in a moderate rip current risk. The ocean may look
very inviting, but the seaward pull from rip currents is expected
to be strong, especially from late morning through late afternoon.
Only swim in the ocean near a lifeguard.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered storms that form over land this afternoon will be
capable of producing gusty winds to around 35 knots. Storms will
mainly affect inland lakes, but some gusty outflow winds could
also reach the intracoastal waters.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Afternoon shower and thunderstorm chances will remain higher than
normal over much of the area on Sunday. The highest storm coverage
should then shift to the interior early next week.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Lascody/Cristaldi

In the hours before

Special weather statement, Jul 8, 12:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1248 PM EDT SAT JUL 8 2017

FLZ044-045-144-081715-
Northern Lake County FL-Orange FL-Southern Lake County FL-
1248 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 115 PM EDT...

At 1246 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Dora, moving northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Plymouth, Lake Dora, Mount Dora and Mount Plymouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2877 8179 2890 8167 2880 8151 2878 8151
      2874 8153 2870 8157 2867 8166
TIME...MOT...LOC 1646Z 221DEG 17KT 2877 8167

Cristaldi
Special weather statement, Jul 8, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
121 PM EDT SAT JUL 8 2017

FLZ045-053-144-081745-
Osceola FL-Orange FL-Southern Lake County FL-
121 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...

At 117 PM EDT, Doppler radar was tracking the leading edge of a gust
front associated with strong thunderstorms along a line extending
from near Groveland to 7 miles southwest of Lake Louisa to 10 miles
west of Four Corners. Movement was east at 25 mph.

Wind gusts to around 40 mph will be possible with these storms.

Locations impacted include...
Ocoee, Winter Garden, Groveland, Mascotte and Windermere, Champions
Gate, Celebration, and Campbell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near any of the small lakes in the advisory area, get out
of the water and move indoors or inside a vehicle. Lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 2864 8191 2863 8154 2844 8152 2814 8146
      2814 8152 2820 8152 2826 8156 2826 8166
      2835 8166 2835 8179 2836 8179 2836 8186
      2835 8186 2835 8196
TIME...MOT...LOC 1717Z 249DEG 21KT 2852 8189 2838 8181 2828 8181

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:10 PM EDTSpecial Weather StatementMLBOrange65 min
Jul 7, 8:24 PM EDTTornado WarningMLBOrange38 min
Jul 7, 8:27 PM EDTTornado WarningMLBOsceola18 min
Jul 7, 9:14 PM EDTSpecial Weather StatementMLBSeminole61 min
Jul 8, 12:48 PM EDTSpecial Weather StatementMLBLake27 min
Jul 8, 1:56 PM EDTSpecial Weather StatementMLBSeminole, Volusia49 min
Jul 8, 3:07 PM EDTAreal Flood AdvisoryMLBBrevard, Orange, Volusia83 min
Jul 8, 3:12 PM EDTSpecial Weather StatementMLBSeminole33 min
Jul 8, 3:18 PM EDTSpecial Marine WarningMLB42 min
Jul 8, 3:23 PM EDTSpecial Weather StatementMLBSeminole22 min
Jul 8, 3:34 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola56 min
Jul 8, 3:46 PM EDTSpecial Weather StatementMLBOsceola59 min
Jul 8, 4:16 PM EDTSpecial Marine WarningMLB44 min
Jul 8, 4:18 PM EDTSpecial Weather StatementMLBBrevard42 min
Jul 8, 4:46 PM EDTSpecial Weather StatementMLBOsceola44 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.